Mississippi, 2002

Hail in Mississippi, November 15, 2002

November 15, 2002 · NWS JAN · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 15, 12:47 PM CST, 23 minutes earlier.

Area forecast discussion, Nov 15, 12:47 PM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1247 PM CST FRI NOV 15 2002

CURRENTLY...AREA OF STRONG THUNDERSTORMS DEVELOPING OVER THE SOUTH.
A 130 KT JET MAXIMA POISED TO MOVE FROM SOUTHEAST TEXAS EASTWARD
THROUGH LOUISIANA AND SOUTHERN MISSISSIPPI...COUPLED WITH A 60 TO 70
KT MID LEVEL JET AND DECENT INSTABILITY. SPC HAS PUT A WATCH FOR THE
EAST AND SOUTH. HAVE ADJUSTED ZONES ACCORDINGLY. WITH THUNDERSTORMS
FOR EARLY TONIGHT FOR THE EAST AND SOUTH.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

17
Hazardous weather outlook, Nov 15, 11:33 AM CST, 1 hour 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1133 AM CST FRI NOV 15 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY
ACROSS AREAS EAST OF I-55 THROUGH 5 PM. ISOLATED SEVERE STORMS
WILL BE POSSIBLE THROUGH THE SAME TIME FRAME...GENERALLY ALONG
AND SOUTHEAST OF A LINE FROM BROOKHAVEN TO TAYLORSVILLE TO
MERIDIAN. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING QUARTER TO DIME SIZE HAIL AND DAMAGING WIND GUSTS TO 60
MPH. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...MAINLY OVER
EXTREME SOUTHERN SECTIONS OF THE OUTLOOK AREA.

THIS THUNDERSTORM ACTIVITY IS IN RESPONSE TO A COLD FRONT THAT
WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. COLD
TEMPERATURES ALOFT AND A VERY STRONG JET STREAM WILL COMBINE WITH
THE SURFACE COLD FRONT TO PRODUCE THUNDERSTORMS THIS AFTERNOON.
THIS INTENSIFYING SYSTEM WILL BE EAST OF THE AREA LATER THIS
EVENING PUTTING A END TO OUR THUNDERSTORM CHANCES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE REQUIRED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...
A MUCH COLDER AIRMASS WILL SETTLE OVER THE LOWER MISSISSIPPI
RIVER VALLEY SATURDAY IN THE WAKE OF THE COLD FRONT. MUCH OF THE
AREA COULD EXPERIENCE A FREEZE SUNDAY AND MONDAY MORNINGS.
TEMPERATURES FROM THE MIDDLE 20S TO LOWER 30S SHOULD BE
EXPECTED...WITH THE COLDEST READINGS ON MONDAY MORNING.

IN ADDITION...COLDER TEMPERATURES AND WINDS OF 15 TO 25 MPH ON
SATURDAY WILL PRODUCE BLUSTERY CONDITIONS OVER THE ENTIRE WATCH
AREA.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Simpson

When
November 15, 1:10 PM CST
Where
Simpson County, Magee
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.867, -89.733

Hail, Jefferson Davis

When
November 15, 2:46 PM CST
Where
Jefferson Davis County, Bassfield
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.500, -89.750

Hail, Jones

When
November 15, 3:28 PM CST
Where
Jones County, 6 mi E of Laurel
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.700, -89.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5323001, 5323002, 5323003.